|friend in need of treatment.
Aug 22, 2003
Hi, I have a friend that has been hiv pos, for a long time, he was on treatment for a couple years and quit. He now has advanced hiv. T cells 46, viral load over 500, thousand. He has a terrible rash on his body.And is losing weight.His doctor tells him to use benedryl and will not put him back on treatment til the rash is gone. Well the rash will not go away. I thought he should have a skin biopsy and get a second opinion. Can he get back to where he was or is this a death sentence for him. Need help, please... Thanks
| Response from Dr. Pierone
You are right that the rash should not delay treatment of HIV infection. In fact, severe dermatitis in this setting may well be HIV-related and treatment with antiretroviral medication alone may clear up the rash. Depending on the nature of the rash, biopsy may be necessary. This situation is not a death sentence for him, but he needs a second opinion.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.